Heavy Snow, P Nc Weber/P C Morgan/P W C Summit/P Sc Wasatch
- When
- March 26, 2:00 PM MST to March 27, 8:00 AM MST
- Where
- P Nc Weber/P C Morgan/P W C Summit/P Sc Wasatch forecast zone
- Reported by
- GENERAL PUBLIC
A snowstorm brought a quick shot of heavy snow to the mountains of Northern Utah. Snowfall totals were basically 1-2 feet, with Tony Grove Lake checking in with 24 inches, Snowbird 19 inches and Ben Lomond Peak 12 inches.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
A snowstorm brought a quick shot of heavy snow to the mountains of Northern Utah. Snowfall totals were basically 1-2 feet, with Tony Grove Lake checking in with 24 inches, Snowbird 19 inches and Ben Lomond Peak 12 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Mar 26, 11:10 AM MST, 2 hours 50 minutes earlier.
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1110 AM MST WED MAR 26 2003
.SYNOPSIS...A STRONG COLD FRONT WILL MOVE ACROSS THE FORECAST AREA
THIS AFTERNOON THROUGH THIS EVENING. A COLD NORTHERLY FLOW WILL
FOLLOW THE FRONT AND REMAIN OVER THE AREA THROUGH FRIDAY.
.DISCUSSION...A BOUNDARY OF RAIN COOLED AIR SLIPPED INTO THE NORTHERN
PORTION OF THE FORECAST AREA THIS MORNING GENERATED BY THE WIDESPREAD
PRECIP OVER THE NORTHERN ZONES. THIS HAS MOVED BACK NORTHWARD
SOMEWHAT IN RESPONSE TO THE INTENSIFYING LOW ALONG THE COLD FRONT
THAT IS NOW MOVING INTO NORTHWEST UT. THE FRONT WILL CONTINUE TO
SURGE SOUTHWARD TODAY...REACHING SLC BY 20Z AND CDC BY ABOUT 03Z.
ALTHO STRONG SOUTH WINDS HAVE DEVELOPED AHEAD OF THIS FRONT...DONT
REALLY EXPECT WIDESPREAD ADVISORY LEVEL SPEEDS. THE WINDS BEHIND THE
FRONT SHOULD BE STRONGER HOWEVER...BUT WILL BE MAINLY OVER THE WEST
DESERT. SO HAVE CANCELED THE WIND ADVISORY FOR THE TOOELE VALLEY
AND LEFT IT UP FOR THE SALT FLATS...BUT WORDED THE STATEMENT TO
INDICATE THAT THE STRONGEST WINDS WILL BE POST-FRONTAL.
THE WIDESPREAD PRECIP OVER THE NORTH IS FALLING AS SNOW DOWN TO
ABOUT THE 6000 FOOT LEVEL...SO HAVE REVISED THE HEAVY SNOW WARNING
FOR THESE NORTHERN MTN ZONES TO START RIGHT AWAY. REST OF THE
WARNINGS LOOK REASONABLE THO WE WILL LIKELY NEED ADDITIONAL SNOW
HIGHLIGHTS FOR THE MTN ZONE NOT ALREADY INCLUDED AND SOUTHWEST
WY. THESE CAN GO WITH THE AFTERNOON PACKAGE.
JET STREAK ROUNDING THE BASE OF THE DEVELOPING TROF IS ADDING TO THE
LIFT ASSOCIATED WITH THE FRONT SO EXPECT A GOOD BURST OF PRECIP AS
IT MOVES THRU. PRECIP SHOULD SHUT DOWN PRETTY QUICKLY BEHIND IT
THIS EVE BUT WILL REDEVELOP OVER THE NORTH LATER TONIGHT AND THU AS
THE COLD UNSTABLE AIRMASS SPREADS IN. THIS WILL PRODUCE LOCALLY
HEAVY SNOW IN THE NORTHWEST FLOW FAVORED AREAS OF THE NRN MTNS
AND COULD EVEN SET OFF THE LAKE.
UPDATED FORECASTS TO ADJUST WINDS AND PRECIP FOR MOST NORTHERN
ZONES. REST OF PACKAGE ALLOWED TO RIDE AS IS.
SLC 787 CDC 254 WILENSKY
.SLC...HEAVY SNOW WARNING THRU THIS EVNG IDZ025-UTZ007
...HEAVY SNOW WARNING THIS AFTN THRU THURSDAY MRNG
UTZ008-009
...HEAVY SNOW WARNING CNTRL MTNS TONIGHT THRU THURSDAY MRNG
UTZ017
...WIND ADVISORY SALT FLATS THIS AFTERNOON THRU
EARLY EVNG UTZ005.IDZ024-025-UTZ001>021-WYZ021-271400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 700 AM MST WED MAR 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING .DAY ONE... TODAY A COLD FRONT WILL REACH NORTHWEST UTAH THIS AFTERNOON...THEN SWEEP ACROSS THE STATE BY EARLY THURSDAY MORNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THE FRONT ARE EXPECTED...AS ARE STRONG WINDS OVER THE WESTERN VALLEYS AND MOUNTAINS. AREAS OF HEAVY SNOW ARE POSSIBLE BEHIND THE FRONT INTO THURSDAY MORNING...ESPECIALLY OVER THE MOUNTAINS. NUMEROUS WARNINGS AND ADVISORIES ARE IN EFFECT RELATED TO THIS APPROACHING STORM. DETAILS ON THIS STORM CAN BE FOUND IN THE LATEST WINTER WEATHER ADVISORY (SLCWSWSLC). .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY SNOW SHOWERS AND MUCH COLDER TEMPERATURES WILL COVER MUCH OF THE STATE THURSDAY. LOCALLY HEAVY SNOWFALLS ARE POSSIBLE IN THE NORTHERN AND CENTRAL THROUGH EARLY THURSDAY. HIGH PRESSURE WILL RETURN FOR THE WEEKEND BRINGING DRY CONDITIONS AND WARMER TEMPERATURES STATEWIDE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. WCJIN-WYSW
3 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2003Every state in 2003This day in weather historyWarnings in Utah, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380195, 5380315, 5380316.